Hail, Frontier
- When
- March 27, 10:50 AM CST
- Where
- Frontier County, 3 mi SW of Eustis
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.633, -100.067
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 27, 3:02 AM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 AM CST SAT MAR 27 2004 ...FORECAST PROBLEM IS SHOWERS AND THUNDERSTORMS TODAY AND INTO SUNDAY THEN TEMPERATURES... .SHORT TERM...SHRA AND TSRA WILL MOVE OUT OF SD AHEAD OF THE COLD FRONT AS THE SFC LOW TRACKS SE INTO CNTRL NE. BEHIND THE COLD FRONT WINDS WILL SHIFT TO THE NW AND BE PRETTY GUSTY TILL LATE AFTERNOON. AS OF RIGHT NOW WINDS DO NOT APPEAR TO BE STRONG ENOUGH FOR AN ADVISORY BUT GUST NEAR 40 MPH WILL NOT BE OUT OF THE QUESTION ESPECIALLY ACROSS NCNTRL NE. COLD FRONT WILL PUSH THROUGH THE CWA BETWEEN 12Z AND 18Z. MID LEVEL FRONTOGENESIS BEHIND THE FRONT WILL PRODUCE SOME LIFT AND ALLOW SHRA TO REMAIN ACROSS THE EASTERN HALF OF THE CWA THROUGHOUT THE AFTERNOON. THIS LIFT WILL MOVE TO THE EAST AS THE SFC LOW CONTINUES TO TRACK TO THE SOUTHEAST. SHRA WILL TAPER OFF DURING THE EVENING ENDING IN MY 4 NORTHEAST COUNTIES BY MIDNIGHT. UPPER LEVEL TROUGH MOVES THROUGH SATURDAY NIGHT THEN NW FLOW SETS BACK UP SUNDAY MORNING BUT CLOUDS WILL BE SLOW TO VACATE. A WEAK S/W MOVES THROUGH SUNDAY AND THIS COULD PROVIDE ENOUGH FORCING TO PRODUCE SOME LIGHT SHRA SUNDAY AFTERNOON. NW FLOW WILL REMAIN THROUGHOUT MOST OF NEXT WEEK BEFORE A RIDGE FINALLY BEGINS TO BUILD IN BY THURSDAY OVER THE CWA. THIS RIDGE WILL PROVIDE QUIET WARM WEATHER. TEMPERATURES WILL BE NEAR NORMAL SUNDAY THROUGH TUESDAY BEFORE WARMER TEMPERATURES MOVE BACK INTO THE REGION ON WEDNESDAY AS THE RIDGE STARTS TO BUILD. MUCH WARMER TEMPERATURES WILL BE SEEN ON THURSDAY AS HIGHS ONCE AGAIN APPROACH THE 70S. .LONG TERM...AFTER RIDGE AXIS MOVES THROUGH THURSDAY/FRIDAY A CLOSED UPPER LOW WILL MOVE INTO THE 4 CORNER REGION. THIS IS SLIGHTLY FASTER AND FURTHER NORTH THAN THE PREVIOUS RUN. NEW RUN BRINGING IN A LOT OF RAIN INTO REGION SATURDAY MORNING. I DO NOT FEEL TOO CONFIDENT ABOUT THAT AND SEE NO REASON TO SPEED UP FORECAST SO I WILL LEAVE DRY THROUGHOUT THE EXTENDED. EXTENDED FORECAST LOOKS PRETTY GOOD SO FEW CHANGES MADE MAINLY TO TEMPERATURES TO COOL THINGS DOWN SLIGHTLY IN THE MIDDLE AND LATE NEXT WEEK. && .SYNOPSIS...00Z H5 AND ANALYSIS HAS TROUGH STILL WEST OF THE ROCKIES. NEGATIVELY TILTED RIDGE AXIS DOWNSTREAM OF THE TROUGH SHOULD MAKE THIS SYSTEM SLOW TO MOVE. 03Z SFC ANALYSIS SHOWS SFC LOW OVER NESTRN WY...NWSTRN SD...AND SWSTRN MT. COLD FRONT STARTING TO MOVE THROUGH WY. ANOTHER AREA OF LOW PRESSURE AT THE SFC IS LOCATED OVER KDEN. MOSAIC SHOWING SHRA AND TSRA MOVING NORTHEAST OUT OF WYOMING AND FAR NWSTERN PANHANDLE INTO SD. A LOT OF LIGHTNING ASSOCIATED WITH THESE TSRA. OTHER SHRA AND TSRA MOVING NORTH NORTHEAST IN KANSAS. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 602 AM CST SAT MAR 27 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-281200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 602 AM CST SAT MAR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR THUNDERSTORMS WILL OCCUR THIS MORNING FOR AREAS WEST OF A LINE FROM VALENTINE TO BRADY TO CURTIS WITH A CHANCE FOR SHOWERS INTO THE AFTERNOON. FOR AREAS EAST OF THIS LINE...OCCASIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE AFTERNOON. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...PEA SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. A COLD FRONT MOVING THROUGH THE OUTLOOK AREA WILL TURN SOUTHERLY WINDS TO THE NORTHWEST AS THE FRONT PROGRESSES. NORTHWEST WINDS WILL OCCASIONAL GUST TO 35 MPH...ESPECIALLY FOR A FEW HOURS AFTER THE FRONT PASSES BY. THE SHOWERS WILL END BY LATE THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE OUTLOOK AREA FOR TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 AM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1036 AM HAIL 15 SE STOCKVILLE 40.38N 100.18W
03/27/2004 0.75 INCH FRONTIER NE TRAINED SPOTTER
&&
MBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 AM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 10 SW EUSTIS 40.56N 100.16W
03/27/2004 0.75 INCH FRONTIER NE TRAINED SPOTTER
&&
MBThe Grand Island radar (KUEX), 142 km away, was scanning. The volume nearest the first event began at 16:51 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387313, 5387314, 5387315, 5387316.